MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121410
Medical Device Problem Codes Failure to Prime (1492); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stereotactic guided breast biopsy, after six sample passes, the device allegedly was unable to prime at first.However, once device was primed and fired, the inner stylet detached from the outer cannula.Reportedly, the procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: one monopty biopsy needle was returned.The investigation is confirmed for detachment of device or device component, as the needle was detached from the stylet hub upon inspection.No other anomalies were noted with stylet needle.However, the investigation is inconclusive for failure to prime as a functional evaluation could not be conducted due to the condition of the return sample.Per the reported event details, six samples were taken before the reported priming issue was observed and the target lesion was noted to be calcified.While a definitive root cause could not be determined based upon available information, patient factor may have contributed to the reported event.Additionally, it was reported that priming issues were experienced before a final attempt to fully prime the device, followed by the subsequently identification of the detached stylet needle.It is unknown if procedural issues also contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7378052
Report Number2020394-2018-00298
Device Sequence Number19175746
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number121410
Device Lot NumberREBV2501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR